Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 25, 2016, 2:00 PM MDT for Saguache County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 2:00 PM MDT (20:00 UTC)
- Expired
- Aug 25, 2016, 2:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS85 KPUB 252000 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT THU AUG 25 2016 COZ065-069-072-073-252030- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- 200 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE AND SOUTHWESTERN FREMONT COUNTIES UNTIL 230 PM MDT... AT 159 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VILLA GROVE...OR 49 MILES NORTH OF ALAMOSA...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND BRIEF HEAVY RAINAFLL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VILLA GROVE. LAT...LON 3810 10607 3822 10610 3831 10585 3810 10580 TIME...MOT...LOC 1959Z 261DEG 12KT 3818 10601 $$ MW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 25, 11:54 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 25, 11:54 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1154 AM MDT THU AUG 25 2016 .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Thu Aug 25 2016 Broad upper trough over the area today, with additional energy dropping into the Great Basin this afternoon poised to swing eastward toward the state tonight. Mid level moisture remains in place over the mountains, while easterly upslope flow continues today/tonight over the plains. Ingredients are thus in place for another round of showers and thunderstorms most locations, with eastern mountains looking most favored for activity, while eastern plains may stay dry much of the day before mountain storms push eastward this evening. Instability (CAPEs around 1000 J/KG) and 0-6km shear (25-35 kts) look a little higher than the past few days over the eastern mountains and I25 corridor, so wouldn't be surprised if storms today are slightly stronger and longer lasting, with a few clusters of stronger storms pushing across the plains in the evening. Main storm threat will still be pockets of locally heavy rainfall, though hail/wind threat will be higher today as well. With upward motion continuing across the region overnight as wave comes east out of the Great Basin, while keep sct pops for tsra going past midnight, with most models hinting at precip persisting through sunrise Fri, especially along the Continental Divide. Air mass will remain fairly cool another day, with high temps similar to Wed at many locations. .LONG TERM...(Friday through Wednesday) Issued at 345 AM MDT Thu Aug 25 2016 ...Stronger storms on Friday... ...Warming up and drying out next week... No big changes to the extended portion of the forecast. The trough over the Rockies will continue to bring us unsettled conditions through the early part of the weekend...then expect a gradual drying and warming trend as high pressure builds from the west. Friday looks to have the best potential for stronger convection, as the strongest short wave moves through Ern CO. Early morning convection should move ewd into KS, then expect a second round of more robust convection to develop over the mountains and spread Ewd over the I-25 corridor and Plains by late afternoon to early evening. Latest NAM runs show as much as 1500 j/kg CAPE and 30-35 kts bulk shear over the Plains Fri afternoon. This could lead to some storm organization and the threat for a marginally svr storm of two east of I-25. Flash flooding will also continue to be a threat, but decent storm movement should mitigate that to some extent. Temps over the Plains will slowly be rebounding into the low to mid 80s for Fri, and possibly into the mid-uppr 80s by Sat. Over the weekend, best forcing will shift east of our area, but weak PVA along with residual low lvl moisture will keep isold-sct chances of storms going over much of our area by the afternoon. Best chance on Saturday appears to be over the Raton Mesa and SE Plains along with the Ern Mts. By Sunday, the better moisture and weak forcing will lie over the Srn portion of our CWA. High pressure will gradually build from our west next week. H7 temps slowly climb through the period, reaching 15-16 degrees C by the latter part of the week. Along with drier air moving in from the SW with SW flow aloft, expect temps over the Plains to slowly climb back into the 90s through the week, maybe even the mid 90s by Wed- Friday. Precip chances will drop, with only ISOLD mtn convection expected for the latter part of the week. Rose && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1154 AM MDT Thu Aug 25 2016 The KALS...KCOS and KPUB TAF sites should continue to experience VFR conditions into early this afternoon with isolated to scattered showers and thunderstorms then developing from later this afternoon into tonight...which will be capable of producing periods of IFR/MVFR conditions at times during this time-frame. && .PUB Watches/Warnings/Advisories... NONE. &&
Hazardous weather outlook, Aug 25, 11:12 AM MDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1112 AM MDT THU AUG 25 2016 COZ058>089-093>099-261715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1112 AM MDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE THIS MORNING AND THEN SPREAD ACROSS LOWER ELEVATIONS THIS AFTERNOON AND EVENING. SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING...PRIMARILY OVER AND AND NEAR AREA BURN SCARS. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS AROUND 50 MPH AT TIMES AND HAIL UP TO THE SIZE OF NICKELS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TONIGHT ACROSS MUCH OF THE AREA BEFORE GRADUALLY ENDING BY EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY. MAIN THREATS FROM STORMS WILL BE LOCALLY HEAVY RAINFALL, GUSTY WINDS AND SMALL HAIL. A COUPLE STORMS EAST OF I-25 MAY PRODUCE HAIL TO NICKEL SIZE AND WIND GUSTS TO 50 MPH. STORMS OVER THE WEEKEND AND INTO EARLY NEXT WEEK WILL GRADUALLY BECOME LESS WIDESPREAD AS HIGH PRESSURE BEGINS TO REBUILD OVER THE AREA. THE MAIN THREAT FROM ISOLATED TO SCATTERED STORMS DURING THIS TIME WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 25, 2:00 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT THU AUG 25 2016 COZ065-069-072-073-252030- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- 200 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE AND SOUTHWESTERN FREMONT COUNTIES UNTIL 230 PM MDT... AT 159 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VILLA GROVE...OR 49 MILES NORTH OF ALAMOSA...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND BRIEF HEAVY RAINAFLL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VILLA GROVE. LAT...LON 3810 10607 3822 10610 3831 10585 3810 10580 TIME...MOT...LOC 1959Z 261DEG 12KT 3818 10601 MW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:48 PM MDT | Areal Flood Advisory | PUB | Baca | 117 min |
| Aug 24, 9:31 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Aug 25, 2:18 PM MDT | Special Weather Statement | PUB | Huerfano | 42 min |
| Aug 25, 3:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Aug 25, 3:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Aug 25, 4:01 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| Aug 25, 4:30 PM MDT | Special Weather Statement | PUB | Custer | 30 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.